Does anyone know how long it takes eye floaters to fade or disappear? I've noticed mine for about a month now. I went to an ophthalmologist who said I'll learn to ignore them or they will disappear in time. Most of the information on the web says weeks to months. If anybody has any specific information or experience with floaters, I'd appreciate hearing from you.
Originally posted by mm20/20: The optometrists always say to ignore them and you won't notice them so much. Do a search on the internet for herbal relief for eye problems. There are herbal alternatives that work to rid them.
Herbal alternatives won't help rid the eye of floaters, make them go away faster, or make them less noticeable.
Don't worry about the floaters. I've had them for years. There is nothing, herbal or otherwise, to get rid of them. Sometimes, when I think I see a fly buzzing about, it turns out to be the floaters in my eyes that I'm seeing. Right now, as I'm typing this, I can see at least 5 of them. But, you will learn to ignore them with time.
I don't know that you ever will totally come to ignore them. Mine almost seem to pop out when I look at a white computer seen or am otherwise looking at bright objects. And mine have been around for years. Sometimes, for some people, they might settle down, but simply shaking ones head can stir them back up again.
Being crystiline structures inside the eye, I don't see how herbs will have any impact. Good luck with yours!
I'm 20 and I have floaters, and just recently a whole new batch of them just appeared. I only used to get them in bright light but now I seem to get them when i'm stressed out as well. If I relax, I don't notice them. Kind of spoils the skyline, though
i guess some floaters are harmless, unfortunately mine are not. i have had uveitis in all quandrants of my eyes and it is slowly robbing me of my vision. i have tried all the alternative remedies which are useless. i think some have even caused an increase in the inflammation due to some kind of auto-immune response. best of luck
If you do a google search and type in "Floaters" you'll find a very interesting web site, started by someone who just wanted to talk to other people. She has posted the "floater" stories sent to her by those who found her web site. Really interesting!
I've always been aware that there was a danger in a sudden increase in the numbers of floaters. My father has had several retinal detachments and warned us all to be on the lookout. Last winter, after a weekend of taking care of all of my grandchildren, I noticed a swinging light in the side of my eye when I got in the car to drive home. I thought it was a reflection off of the side of my wire frame glasses. After the drive home in the dark of night, I came into our brightly lit house and was shocked to see not only a horrible increase in the number of floaters, but also long "strings" that were brightly colored, as though they had neon lights attached to them. I called my dad, who had me call his eye surgeon, and the surgeon told me to get to the hospital ER. What I had was a very major "posterior vitreous detachment". I have a new opthalmolagist now and he's monitoring my eyes closely.
That eye now is full of stuff that I wish I could wipe away. The swinging light is still there. I have lightning flashes now and then. Sometimes there are sharp little points of light that just flare up and then fade away. There's a round black spot that sometimes has a black ring around it. That comes and goes. The worst, though, is the giant floater. It's like a big huge glob of spinach floating on the top of a pot of soup. It swishes back and forth, back and forth, and settles right in the middle of my eye. I can't look at someone who is standing with their back to a window. I drive at all times with polarized sunglasses on because they seem to block it out when I'm driving.
I've had floaters all of my life. Who knows whether or not there has been a problem waiting to happen? Some people don't have floaters, and some people do. Do the people who have them when they're young tend to have more eye problems when they're older? The eye doctors don't seem to know the answer.
You may or may not lose those floaters. You probably won't. The most important thing to know, though, is that they can be a sign of problems, so have yearly checkups with an opthalmologist. Herbal remedies, vitamins and supplements, probably won't make them go away, but they sure can't hurt you, so take what you can and be aware of good eye care. If you notice any drastic changes, go to the eye doctor immediately!
You can learn to live with the floaters. Lots of people have. It's not fun, that's for certain. I HATE them. But, I remind myself that there are people who have no sight. Do what you can to make it easier to look at things, like an anti-glare screen on your computer, polarized sunglasses, etc. And don't take your sight for granted!
I wonder what is the role of the medications we are taking. I have both epilepsy and asthma, and have been on AEDs for the past 15 years. I've been on asthma medications for 2 years. My first floater appeared 11 months ago and now my other eye seems full of them. It scares me how fast they have apperead.
And I am in my late thirties!!
I've read if you've had an inflammation inside the eye you are more likely to get floaters, well, I had an inflammation of the optic nerve three years ago and the same eye is affected now. My other eye is so far free of floaters (knock on wood).
My opthalmolagist says there's nothing to do to them, only occassionally they are operated. I find it frustrating to live with the floaters, I HATE them.
I'm also worried whether the medications I'm taking might worsen the problem, as most epilepsy meds are downright poison.
Do you think any medication you are taking might cause or worsen your problem with floaters?
Stella, do some research on your asthma medication. I've met several people in the last year who developed cataracts because of their asthma medication. I don't know what kind or how long it took, but each one of them said that the opthalmologist who found the cataracts told them it was from their use of asthma medications. I believe it was the inhalers and whatever they contain.
Thank you, Mollymalone for ponting that out. My opthalmologist once said that some asthma medications may promote to the Dry Eye (I'm suffering from that also) because of the high amount of cortisone. I only remember that now!
I'm in the process of finding out more about asthma medications as I am experiencing side effects with Advair (trush or other irritation for over a month, hoarseness of voice etc.). Advair was added because I was having problems with Dry Eye, and introducing Advair meant less inhaled cortisone in micrograms daily. I haven't noticed any difference in the eyes, though.